Title: A Riemannian optimization approach for computing low-rank solutions of Lyapunov equations
Authors: Vandereycken, Bart ×
Vandewalle, Stefan #
Issue Date: Sep-2010
Publisher: Society for Industrial and Applied Mathematics
Series Title: SIAM Journal on Matrix Analysis and Applications vol:31 issue:5 pages:2553-2579
Abstract: We propose a new framework based on optimization on manifolds to approximate the solution of a Lyapunov matrix equation by a low-rank matrix. The method minimizes the error on the Riemannian manifold of symmetric positive semi-definite matrices of fixed rank. We detail how objects from differential geometry, like the Riemannian gradient and Hessian, can be efficiently computed for this manifold. As minimization algorithm we use the Riemannian Trust-Region method of [Found. Comput. Math., 7 (2007), pp. 303--330] based on a second-order model of the objective function on the manifold. Together with an efficient preconditioner this method can find low-rank solutions with very little memory. We illustrate our results with numerical examples.
ISSN: 0895-4798
Publication status: published
KU Leuven publication type: IT
Appears in Collections:NUMA, Numerical Analysis and Applied Mathematics Section
× corresponding author
# (joint) last author

Files in This Item:
File Description Status SizeFormat
SIMAXBartVdw.pdf Published 349KbAdobe PDFView/Open


All items in Lirias are protected by copyright, with all rights reserved.

© Web of science